Forum Style

Hello,

  I'm 1 year and 4 months post liver transplant and I'm having hand tremors at times and other unsteadiness.  I was shopping with my wife this weekend at the mall and I was a little wobbly on the escalator.  This is all new to me.  I'm wondering if the anti-rejection meds are causing any of this.  I'm on 3 mg of Prograf in the morning and 2 mg at night.  In addition I take 360 mg of MyFortic morning and night.  I am not on Prednisone any more.  Do any of you have any thoughts on this or suggestions of how you have dealt with it.  Thanks!

Mark, Age 52
Liver Transplant 7-2015

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • Yes, one of the hallmark side effects of Prograf is tremor.  I have used Prograf for about 15 years and initially my hands shook so bad people kept asking me if I was okay (one woman even asked me, a non-drinker, if I was going through withdrawal)!  My transplant specialist cut my Prograf dose to a level that he thought was insufficient, however, my labs actually improved and my tremor, although still there, is barely noticeable.  Keeping hydrated helps, as does cutting the caffeine and any other stimulants.  Tell your specialist, and good luck!

  • It is very possible that Prograf is the reason for the tremors. I seem to have them also. Your doctor needs to know about it...
    I had my transplant October 2005. It was a Meld roller coaster for 10 1/2 months before I finally received it. I almost died 3 times. I will bring my tremors up in July when I go back for a checkup.
  • While hand tremors are a know side effect of Prograf, your dosage does not seem extraordinarily high.  When investigating any new issue, one should look toward what has changed (new medication, diet/exercise change, sleep issues...)  The best way to continue is to alert your Tx team and ask them to review this issue fully.  That is why they are there.

  • Having hand tremors is generally side effect of Prograf. Told your Doctor, he may reduce prograf dose or change medicine.

  • I was on Tacrolimus for 5 years and had terrible side effects, including tremors. Eventually I switched off of it to Cyclosporine, and the side effects were gone. I am now on monotherapy ( just 1 immune suppressant). For the past 18 months I've just been on Mycophenolate. I feel much better, and my Labs are much better. I've been 1 of the lucky ones in that respect.
    Being older (60's), female and a few years out have made me a successful candidate for monotherapy.
    Diane
    • That's very interesting. I recently went on Medicare and had to change from Prograf to Tacrolimus. I have noticed tremors since the change. That is the only immunosuppressant that I take. I was 51 when I received my transplant 10 years ago. I read that high blood pressure and diabetes were the most common side affects. My bp went up immediately And I take 3 meds to control it. I became diabetic 2 years ago. Can't seem to lose weight to save my life...
      • Tacrolimus IS generic Prograf.  Tremor is a common side effect of both.  Keep hydrated, and cut any caffeine you use and it may help.  Best wishes!

      • Hi Jack,

          Thankfully those tremors are under control now.  You may know this but Tacrolimus is just the generic version of the name brand Prograf.  Same drug....one thing though, if you get the name brand written by your doctor, Prograf has a $0 co-pay card you can use when you purchase meds that will save you tons of money.  Not sure if you can use with Medicare or not though.  It's helped me though.

          Regarding the weight issues, I was under weight before transplant but now going on 2 years in July I've gained 30 pounds since transplant.  I really would like to lose a good 10 pounds.  Easier said than done.  I was on Prednisone for a year after transplant to prevent PSC recurrence and it made me just want to eat and eat and eat.  Now I just seem to have a habit of eating more than I sure.  Need more discipline :).

          Take care.

          Mark

        • I used to use that Prograf card for many years but Medicare doesn't allow it.
  • I am 17+ years post transplant and still have hand tremors. They are to so bad now as I take .5Mg of Prograf twice per day. Things get easier as your body slowly gets used to the medications. The list of side effects of Prograf are as long as your arm but you will improve. Good luck :)

This reply was deleted.

Facebook & instagram

Transplant News

   

                      Transplant News

Twitter

COTA

Purolator Air Filters

Latest Activity

Cynthia Stephens and Kidneyboy are now friends
7 minutes ago
Charles Patton left a comment on Caregivers Rock!
2 hours ago
Charles Patton left a comment for Charles Patton
3 hours ago
Michael Mennis updated their profile
3 hours ago
joseph clark and Kidneyboy are now friends
4 hours ago
Cynthia Stephens replied to Low-1's discussion Hello! 6 days post-transplant...
4 hours ago
Julie Barlow and Gord hearn joined TransplantFriends.com
4 hours ago
Steve Pearson posted a discussion
4 hours ago
More…

Lung Transplant Foundation

Contact Us